Alert archive / Maine / Wind Advisories in 2015

Wind Advisory 4, NWS Caribou, ME

March 21, 20154 counties in Maine

NWS Caribou, ME issued this wind advisory at Mar 21, 2015, 4:48 PM EDT for 4 counties in Maine. It took effect at Mar 22, 2015, 8:00 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 21, 2015, 4:48 PM EDT (20:48 UTC)
In effect from
Mar 22, 2015, 8:00 AM EDT
Expired
Mar 22, 2015, 8:00 PM EDT
In force
12 hr
Issued by
NWS Caribou, ME

Counties Hancock County, ME, Penobscot County, ME, Piscataquis County, ME, Washington County, ME

The radar

The Caribou radar (KCBW), 108 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Caribou, ME (KCAR), launched 12:00Z, 8.8 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Caribou, ME at 12:00Z on 2015-03-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Caribou, ME at 12:00Z on 2015-03-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1860 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

264 
WWUS71 KCAR 212048
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
448 PM EDT SAT MAR 21 2015

MEZ011-015>017-029>032-220600-
/O.NEW.KCAR.WI.Y.0004.150322T1200Z-150323T0000Z/
CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK-
CENTRAL WASHINGTON-COASTAL HANCOCK-COASTAL WASHINGTON-
SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...LINCOLN...HOWLAND...SPRINGFIELD...
BANGOR...BREWER...ORONO...OLD TOWN...AMHERST...AURORA...DEDHAM...
EASTBROOK...GREAT POND...ORLAND...DEBLOIS...GRAND LAKE STREAM...
MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...ELLSWORTH...
BAR HARBOR...BLUE HILL...EASTPORT...MACHIAS...CHERRYFIELD...
DOVER-FOXCROFT...MILO...GUILFORD...DANFORTH...VANCEBORO...
TOPSFIELD
448 PM EDT SAT MAR 21 2015

...WIND ADVISORY IN EFFECT FROM 8 AM TO 8 PM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 8 PM EDT SUNDAY.

* WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...SUNDAY.

* IMPACTS...LIGHT TO MODERATE. WINDS MAY CAUSE DOWNED TREES AND
  POWER LINES WITH SOME POWER OUTAGES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

NORCROSS
6 follow-up statements
476 
WWUS71 KCAR 220144
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
944 PM EDT SAT MAR 21 2015

MEZ011-015>017-029>032-220945-
/O.CON.KCAR.WI.Y.0004.150322T1200Z-150323T0000Z/
CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK-
CENTRAL WASHINGTON-COASTAL HANCOCK-COASTAL WASHINGTON-
SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...LINCOLN...HOWLAND...SPRINGFIELD...
BANGOR...BREWER...ORONO...OLD TOWN...AMHERST...AURORA...DEDHAM...
EASTBROOK...GREAT POND...ORLAND...DEBLOIS...GRAND LAKE STREAM...
MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...ELLSWORTH...
BAR HARBOR...BLUE HILL...EASTPORT...MACHIAS...CHERRYFIELD...
DOVER-FOXCROFT...MILO...GUILFORD...DANFORTH...VANCEBORO...
TOPSFIELD
944 PM EDT SAT MAR 21 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM EDT SUNDAY...

* WINDS...WEST 25 TO 35 MPH WITH GUSTS 50 TO 55 MPH.

* TIMING...SUNDAY.

* IMPACTS...WINDS MAY CAUSE DOWNED TREES AND POWER LINES WITH
  SOME POWER OUTAGES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HEWITT
164 
WWUS71 KCAR 220755
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
355 AM EDT SUN MAR 22 2015

MEZ011-015>017-029>032-222100-
/O.CON.KCAR.WI.Y.0004.150322T1200Z-150323T0000Z/
CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK-
CENTRAL WASHINGTON-COASTAL HANCOCK-COASTAL WASHINGTON-
SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...LINCOLN...HOWLAND...SPRINGFIELD...
BANGOR...BREWER...ORONO...OLD TOWN...AMHERST...AURORA...DEDHAM...
EASTBROOK...GREAT POND...ORLAND...DEBLOIS...GRAND LAKE STREAM...
MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...ELLSWORTH...
BAR HARBOR...BLUE HILL...EASTPORT...MACHIAS...CHERRYFIELD...
DOVER-FOXCROFT...MILO...GUILFORD...DANFORTH...VANCEBORO...
TOPSFIELD
355 AM EDT SUN MAR 22 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM
EDT THIS EVENING...

* WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH AND EVEN 55
  MPH OVER HIGHER TERRAIN.

* TIMING...INTO EARLY EVENING.

* IMPACTS...WINDS MAY CAUSE A FEW DOWNED TREES AND POWER LINES
  WITH SOME POWER OUTAGES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

VJN
440 
WWUS71 KCAR 221032
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
632 AM EDT SUN MAR 22 2015

MEZ011-015>017-029>032-221845-
/O.CON.KCAR.WI.Y.0004.150322T1200Z-150323T0000Z/
CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK-
CENTRAL WASHINGTON-COASTAL HANCOCK-COASTAL WASHINGTON-
SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...LINCOLN...HOWLAND...SPRINGFIELD...
BANGOR...BREWER...ORONO...OLD TOWN...AMHERST...AURORA...DEDHAM...
EASTBROOK...GREAT POND...ORLAND...DEBLOIS...GRAND LAKE STREAM...
MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...ELLSWORTH...
BAR HARBOR...BLUE HILL...EASTPORT...MACHIAS...CHERRYFIELD...
DOVER-FOXCROFT...MILO...GUILFORD...DANFORTH...VANCEBORO...
TOPSFIELD
632 AM EDT SUN MAR 22 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH AND EVEN 55 
  MPH OVER HIGHER TERRAIN.

* TIMING...INTO EARLY EVENING.

* IMPACTS...WINDS MAY CAUSE A FEW DOWNED TREES AND POWER LINES
  WITH SOME POWER OUTAGES POSSIBLE. IN ADDITION...STRONG WINDS
  WILL LIFT ANY LIGHT SNOWFALL FROM THE PRIOR NIGHT...RESULTING IN
  PATCHY AREAS OF BLOWING SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...BE ALERT TO PATCHY
BLOWING SNOW. USE EXTRA CAUTION.

&&

$$

VJN
648 
WWUS71 KCAR 221408
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1008 AM EDT SUN MAR 22 2015

MEZ011-015>017-029>032-222215-
/O.CON.KCAR.WI.Y.0004.000000T0000Z-150323T0000Z/
CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK-
CENTRAL WASHINGTON-COASTAL HANCOCK-COASTAL WASHINGTON-
SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...LINCOLN...HOWLAND...SPRINGFIELD...
BANGOR...BREWER...ORONO...OLD TOWN...AMHERST...AURORA...DEDHAM...
EASTBROOK...GREAT POND...ORLAND...DEBLOIS...GRAND LAKE STREAM...
MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...ELLSWORTH...
BAR HARBOR...BLUE HILL...EASTPORT...MACHIAS...CHERRYFIELD...
DOVER-FOXCROFT...MILO...GUILFORD...DANFORTH...VANCEBORO...
TOPSFIELD
1008 AM EDT SUN MAR 22 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WINDS...WEST 20 TO 25 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...INTO EARLY EVENING.

* IMPACTS...WINDS MAY CAUSE A FEW DOWNED TREES AND POWER LINES
  WITH SOME POWER OUTAGES POSSIBLE. IN ADDITION...STRONG WINDS
  WILL LIFT ANY LIGHT SNOWFALL...RESULTING IN PATCHY AREAS OF
  BLOWING SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...BE ALERT TO PATCHY
BLOWING SNOW. USE EXTRA CAUTION.

&&

$$

DUDA
964 
WWUS71 KCAR 221912
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
312 PM EDT SUN MAR 22 2015

MEZ011-015>017-029>032-230000-
/O.CON.KCAR.WI.Y.0004.000000T0000Z-150323T0000Z/
CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK-
CENTRAL WASHINGTON-COASTAL HANCOCK-COASTAL WASHINGTON-
SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...LINCOLN...HOWLAND...SPRINGFIELD...
BANGOR...BREWER...ORONO...OLD TOWN...AMHERST...AURORA...DEDHAM...
EASTBROOK...GREAT POND...ORLAND...DEBLOIS...GRAND LAKE STREAM...
MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...ELLSWORTH...
BAR HARBOR...BLUE HILL...EASTPORT...MACHIAS...CHERRYFIELD...
DOVER-FOXCROFT...MILO...GUILFORD...DANFORTH...VANCEBORO...
TOPSFIELD
312 PM EDT SUN MAR 22 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WINDS...WEST 20 TO 25 MPH WITH GUSTS OF 45 TO 50 MPH...MAINLY
  ACROSS THE HIGHER TERRAIN.

* TIMING...THROUGH EARLY EVENING.

* IMPACTS...WINDS MAY CAUSE A FEW DOWNED TREES AND WITH SOME
  SCATTERED POWER OUTAGES POSSIBLE. IN ADDITION...STRONG WINDS
  WILL RESULT IN PATCHY BLOWING SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF GREATER THAN 45 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...BE ALERT TO PATCHY
BLOWING SNOW. USE EXTRA CAUTION.

&&

$$
399 
WWUS71 KCAR 222349
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
749 PM EDT SUN MAR 22 2015

MEZ011-015>017-029>032-230100-
/O.EXP.KCAR.WI.Y.0004.000000T0000Z-150323T0000Z/
CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK-
CENTRAL WASHINGTON-COASTAL HANCOCK-COASTAL WASHINGTON-
SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...LINCOLN...HOWLAND...SPRINGFIELD...
BANGOR...BREWER...ORONO...OLD TOWN...AMHERST...AURORA...DEDHAM...
EASTBROOK...GREAT POND...ORLAND...DEBLOIS...GRAND LAKE STREAM...
MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...ELLSWORTH...
BAR HARBOR...BLUE HILL...EASTPORT...MACHIAS...CHERRYFIELD...
DOVER-FOXCROFT...MILO...GUILFORD...DANFORTH...VANCEBORO...
TOPSFIELD
749 PM EDT SUN MAR 22 2015

...WIND ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING...

WINDS HAVE DECREASED ACROSS THE REGION. THUS...THE WIND ADVISORY
WILL BE ALLOWED TO EXPIRE.

$$

NORCROSS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this wind advisory went out at Mar 21, 12:56 PM EDT, 3 hours 52 minutes earlier.

Area forecast discussion, Mar 21, 12:56 PM EDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
1256 PM EDT SAT MAR 21 2015

.SYNOPSIS...
LOW PRESSURE WILL APPROACH FROM THE WEST TODAY...WHILE A SECOND
LOW TRACKS EAST OF THE GULF OF MAINE. THESE LOWS WILL MERGE AND
INTENSIFY ACROSS THE MARITIMES TONIGHT THROUGH SUNDAY. HIGH
PRESSURE WILL BUILD EAST TOWARD THE REGION LATER MONDAY.
&&

.NEAR TERM /THROUGH TONIGHT/...
UPDATE...
LOW PRESSURE WILL APPROACH FROM THE WEST TODAY WHILE A SECOND LOW
TRACKS EAST OF THE GULF OF MAINE. EXPECT CLOUDY SKIES WITH LIGHT
SNOW LIKELY ACROSS NORTHERN AREAS THIS AFTERNOON...WITH A LIGHT
SNOW/RAIN MIX DOWNEAST. SNOW ACCUMULATIONS ACROSS THE REGION THIS
AFTERNOON WILL BE AN INCH OR LESS. AFTERNOON HIGH TEMPERATURES
WILL RANGE FROM THE LOWER TO MID 30S NORTH...TO THE MID TO UPPER
30S DOWNEAST. HAVE UPDATED THE FORECAST TO ADJUST FOR CURRENT
CONDITIONS ALONG WITH EXPECTED AFTERNOON TEMPERATURES...CLOUD
COVER AND PRECIPITATION CHANCES.

PREVIOUS DISCUSSION...
OUR FA WILL BE BETWEEN TWO LOW PRES SYSTEMS TDY THAT WILL COMBINE
TO FORM ONE LOW OVR THE CAN MARITIME PROVS TNGT. THE LEAD LOW
INITIALLY MOVING ENE FROM THE MID ATLC STATES TDY WILL MOVE MORE
TOWARD THE NE TNGT AS A SECOND SFC LOW FROM CNTRL CAN CROSSES NRN
PTNS OF THE REGION THIS EVE. THIS SECOND LOW WILL MERGE WITH THE
FIRST OVR ERN NOVA SCOTIA LATE TNGT...RESULTING IN RAPID DEEPENING
OF THIS SYSTEM. MEANWHILE...AN ARCTIC FRONT WILL ADVC ACROSS THE
FA BEHIND THE MERGING LOWS VERY LATE TNGT.

A MORE SIG BAND OF SNFL IS XPCTD SPCLY ACROSS THE W AND N TNGT AS
THE SECOND S/WV ACCOMPANIED BY AN ARCTIC COLD FRONT CROSSES THE
REGION. ALTHOUGH SN AMOUNTS WILL MSLY BE BELOW SN ADV
THRESHOLDS...THE COMBO OF FALLING TEMPS AND STEADIER SNFL LATER
TNGT COULD RESULT IN A FREEZE LAYER ON ROAD SFCS AS SLUSH FROM LGT
SNFL TDY FREEZING WITH THE ADVENT OF ARCTIC AIR ADVCG INTO THE
REGION DURING THE PREDAWN HRS. THIS SCENARIO COULD RESULT IN A
WNTR WX ADV FOR TNGT SPCLY ACROSS THE N AND W...BUT WITH STILL
SOME UNCERTAINTY REGARDING SN TOTALS ATTM...WE HELD OFF ON ANY
WNTR WX ADVS ATTM. TEMPS WILL FALL SHARPLY BEHIND THE COLD FRONT
WITH BRISK NW WINDS LATE TNGT AND ERLY SUN MORN.
&&

.SHORT TERM /SUNDAY THROUGH MONDAY/...
A POWERFUL ARCTIC FRONT WILL CROSS THE FORECAST AREA IN THE PRE-
DAWN HOURS SUNDAY MORNING. STRONG COLD AIR ADVECTION FOLLOWS THE
FRONT AND TEMPERATURES WILL ONLY RISE A FEW DEGREES DURING SUNDAY.
SNOW SHOWERS WILL LINGER IN THE NORTHEAST CORNER OF THE STATE WITH
LITTLE ACCUMULATION IN THE MORNING. WINDS AND BLOWING SNOW WILL BE
THE BIG STORIES ON SUNDAY. THE AMOUNT OF BLOWING SNOW WILL BE
PREDICATED ON THE ACTUAL SNOW RECEIVED SATURDAY NIGHT. THIS WILL
ALSO DETERMINE WHETHER WE WILL NEED A BLOWING SNOW ADVISORY OR A
WIND ADVISORY FOR SUNDAY...OR A COMBINATION OF BOTH. ON SUNDAY
AFTERNOON...WINDS COULD GUST TOWARDS 50 MPH IN A VERY WELL MIXED
LAYER...ESPECIALLY IN NORTHERN ZONES WHERE WINDS ALOFT WILL BE
GREATER. SUBZERO WIND CHILLS WILL OCCUR ALL DAY THROUGHOUT THE
FORECAST AREA AND CONTINUE INTO SUNDAY NIGHT. DO NOT ANTICIPATE A
WIND CHILL ADVISORY FOR SUNDAY NIGHT BUT IT IS CLOSE. OVERRUNNING
WILL ACTUALLY OCCUR FROM THE NORTH SUNDAY NIGHT AND COULD SPREAD
SOME LIGHT SNOW IN THE ST JOHN VALLEY WHERE AN INCH OF WIND-DRIVEN
SNOW COULD FALL. FOR MONDAY...WINDS AND CONTINUED COLD WILL BE
THE PRIMARY FEATURES. HIGHS WILL MODERATE INTO THE 20S...BUT
REMAIN FAR BELOW NORMAL. WINDS WILL GUST TOWARDS 30 MPH.
&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
THE WINDS FINALLY DECREASE MONDAY NIGHT. LOWS WILL DROP INTO THE
SINGLE DIGITS FOR MOST LOCATIONS AND SUBZERO READINGS ARE POSSIBLE
IN THE ALLAGASH. SUNSHINE WILL PROMOTE A NICE RECOVERY ON TUESDAY
AND BRING HIGHS BACK ABOVE FREEZING FOR MOST LOCATIONS. A SHALLOW
RADIATION INVERSION WILL DEVELOP ON TUESDAY NIGHT WITH WIDE
VARIATIONS IN NIGHTTIME TEMPS. COLDER NORTHERN VALLEY COULD SEE
SUBZERO READINGS WHILE HIGHER TERRAIN WILL STAY IN THE TEENS. THE
SHALLOW INVERSION WILL BE QUICKLY ERASED WEDNESDAY MORNING AND
TEMPERATURES WILL PUSH TOWARDS THE UPPER 30S AND LOWER 40S UNDER
SUNNY SKIES. CLOUDS WILL INCREASE LATE AHEAD A LOW PROGGED TO
TRACK ACROSS QUEBEC ON THURSDAY. THIS SYSTEM WILL BRING LIGHT
AMOUNTS OF WARM ADVECTION SNOW WEDNESDAY NIGHT INTO THURSDAY
MORNING. THIS SNOW WILL QUICKLY MELT WITH HIGHS AGAIN REACHING THE
UPPER 30S TO LOWER 40S ON THURSDAY. A SOUTHERN STREAM SHORTWAVE
WILL RACE FROM THE OHIO VALLEY TOWARDS THE DOWN EAST COAST BY
THURSDAY AFTERNOON AND PRODUCE RAIN FOR THE SOUTHERN HALF OF THE
FORECAST AREA. THIS SHORTWAVE WILL EXIT THURSDAY EVENING. A QUICK
QUARTER TO HALF INCH OF RAIN IS POSSIBLE. COLD AIR ADVECTION
THURSDAY NIGHT SHOULD ALLOW REFREEZING. ANOTHER FAST-MOVING
SHORTWAVE BRINGS THE THREAT OF SNOW LATER FRIDAY.
&&

.AVIATION /17Z SATURDAY THROUGH THURSDAY/...
NEAR TERM: CONDITIONS THIS AFTERNOON WILL GENERALLY RANGE FROM
MVFR TO IFR ACROSS THE REGION. IFR/LIFR CONDITIONS ARE EXPECTED
ACROSS NORTHERN AREAS TONIGHT. ACROSS DOWNEAST AREAS...EXPECT
MVFR/IFR CONDITIONS EARLY TONIGHT IMPROVING TO VFR OVERNIGHT.

SHORT TERM: MOSTLY VFR SUNDAY INTO WEDNESDAY. THE EXCEPTION WILL
BE BLOWING SNOW SUNDAY AND SUNDAY NIGHT WHICH WOULD MOST LIKELY
AFFECT CAR AND FVE. THE WINDS WILL BE AN AVIATION HAZARD FOR ALL
TERMINALS SUNDAY AND SUNDAY NIGHT WITH GUSTS TO 50 MPH POSSIBLE.
THESE WINDS WILL BE WNW.
&&

.MARINE...
NEAR TERM: WINDS/SEAS WILL REMAIN BELOW SMALL CRAFT ADVISORY
LEVELS THIS AFTERNOON THROUGH EARLY TONIGHT. GALE CONDITIONS WILL
THEN DEVELOP LATER TONIGHT ALONG WITH LIGHT FREEZING SPRAY. A GALE
WARNING IS IN EFFECT STARTING LATE TONIGHT.

SHORT TERM: THE GALE WILL CONTINUE INTO MONDAY MORNING. FREEZING
SPRAY IS EXPECTED THROUGH MONDAY MORNING TOO. THE GALE WILL
TRANSITION TO AN SCA THAT WILL LAST INTO MONDAY EVENING. AFTER
MONDAY EVENING...THE NEXT SCA WILL NOT OCCUR UNTIL WEDS NGT.
&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...GALE WARNING FROM 5 AM SUNDAY TO 8 AM EDT MONDAY FOR
     ANZ050>052.

&&

NEAR TERM...NORCROSS/VJN
SHORT TERM...MCW
LONG TERM...MCW
AVIATION...NORCROSS/MCW
MARINE...NORCROSS/MCW
Hazardous weather outlook, Mar 21, 3:13 AM EDT, 13 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
313 AM EDT SAT MAR 21 2015

MEZ001>006-010-011-015>017-029>032-221100-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
313 AM EDT SAT MAR 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL
MAINE.

.DAY ONE...TODAY AND TONIGHT.

LIGHT SNOW OR SNOW MIXED WITH RAIN MOSTLY THIS AFTERNOON WILL
CHANGE TO A PERIOD OF ALL SNOW TONIGHT...ESPECIALLY ACROSS
NORTHERN PORTIONS OF REGION WHERE UP TO 2 TO 4 INCHES COULD FALL
BY SUNDAY MORNING. THE COMBINATION OF THIS SNOWFALL ALONG WITH
ARCTIC AIR WORKING INTO THE REGION COULD RESULT IN A BOTTOM LAYER
OF ICE ON ROAD SURFACES LATE TONIGHT. PLEASE MONITOR LATEST
FORECASTS IN THE EVENT A WINTER WEATHER ADVISORY IS NEEDED FOR
ESPECIALLY NORTHERN PORTIONS OF THE REGION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

STRONG NORTHWEST WINDS AND POSSIBLE BLOWING SNOW MAY IMPACT
ESPECIALLY NORTHERN PORTIONS OF THE REGION ON SUNDAY. PLEASE
MONITOR LATEST FORECASTS IN THE EVENT A BLOWING SNOW OR WIND
ADVISORIES ARE NEEDED ON THIS DAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ050>052-221100-
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
313 AM EDT SAT MAR 21 2015

...GALE WARNING IN EFFECT FROM 5 AM SUNDAY TO 8 AM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

VJN

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 21, 3:00 AM EDTGale WarningCAR56 hr
Mar 21, 4:28 PM EDTHeavy Freezing Spray AdvisoryCAR43 hr
Mar 21, 4:38 PM EDTWinter Weather AdvisoryCARAroostook, Penobscot, Piscataquis, Somerset27 hr

Nearby

Wind Advisories in Maine, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.